MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0048-0045
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematuria (2558)
Date of Event 04/08/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: updated codes based on the results of the investigation.H11: updated based on the results of the investigation and added clinical review.The cause of the injury was not determined due to insufficient clinical details.
 
Additional Manufacturer Narrative
The impella device has not been received from the customer.Therefore, investigation of the device is not possible.Should the device or any new information be received, a supplemental mdr will be filed.
 
Event or Problem Description
Clinical narrative: an impella cp device was inserted via the right femoral artery in a 69-year-old male patient presenting with acute myocardial infarction complicated by cardiogenic shock (ami/cgs), with a history of known coronary artery disease, diabetes mellitus, and renal insufficiency.The patient¿s clinical state prior to initiation of support was identified as scai shock stage¿d.During support, the nurse reported hematuria.The impella was weaned from p8 to p4, with no further intervention.There was some improvement in the hematuria.The patient survived to explant.The hematuria may be due to purge-related anticoagulation requirements and may be influenced by patient-specific factors such as underlying cardiogenic shock, hemodynamic instability and renal dysfunction.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24880186
Report Number1220648-2026-06789
Device Sequence Number9980865
Product Code OZD
UDI-Device Identifier00813502011876
UDI-Public(01)00813502011876(17)270228(10)2026656178
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0048-0045
Device Lot Number2026656178
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2026
Supplement Date Received by Manufacturer04/28/2026
Initial Report FDA Received Date04/14/2026
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale
Patient Weight118 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American